MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-08187
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the system logs and amplification curves as provided by the customer.Logfile review confirmed there were no signs of hardware issues with the instrument that could have interfered with the results.Review of the data from worklist id (b)(4) showed that the initial sample curve (sample id (b)(6)) exhibited a sudden jump in the fluorescent signal of the hiv-1 ltr target.As a result, the software produced a high titer result for this sample.It was noted that, after the occurrence of this artifact, the questionable amplification curve exhibited an amplification pattern that was in line with true ltr target amplification.Further review indicated that the other target and internal control curves in this sample exhibited nominal amplification.Hologic conducted a related event search on aptima hiv-1 quant dx assay master lot 907607 and found no other instances of atypical fluorescence results have been reported with this master lot.Hologic further reviewed the impacted master lot production records which indicated the assay lot was released as per qc specifications.
 
Event or Problem Description
On (b)(6) 2025, a customer questioned a result while using the aptima hiv-1 quant dx assay master lot 907607 on the panther instrument (sn (b)(6)).Customer tested sample id (sid) (b)(6) on (b)(6) 2025, on worklist (b)(4) and received a valid result of hiv-1 ¿detected¿ with 5,263 copies/ml.Customer reviewed amplification curves from this sample and determined they were unsatisfactory.Customer then decided to retest sid (b)(6) using a different aliquot of the plasma sample on (b)(6) 2025, on worklist (b)(4) and received a valid result of hiv-1 ¿detected¿ with 33 copies/ml.Based on these result discrepancies, the customer opted to report the result as ¿invalid¿ and requested a new sample from the patient.The customer reported that the impacted patient had a known clinical history of hiv infection with consistent negative viral loads in prior hiv tests.No information regarding patient treatment, gender, or the new sample¿s results were provided to hologic.Hologic has not learned of any adverse patient outcomes due to this reported incident.
 
Additional Manufacturer Narrative
The customer provided additional patient information to hologic: the affected samples were from a female patient, age 38.Customer noted they have not received or tested a new sample for this patient at this time, though a new sample was requested.No additional patient information or patient treatment information has been provided to hologic.Hologic has not learned of any adverse patient outcomes due to this reported incident.
 
Event or Problem Description
Follow-up report.See section h11.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key22906624
Report Number2024800-2025-00057
Device Sequence Number7911171
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-08187
Device Lot Number907607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale